Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Hypothyroidism during pregnancy, withdrawn Thyronorm post delivery, have normal TSH value. Should I continue medicines?

hello dr. i suffered with hypothyroidism during pregnancy not before pregnancy. after delievary stop taking medicine that is thyronorm 50 mcg, after 1 month i gone through tsh test that is normal 1.19. i want to know is my thyroid is normal or should i take medi for whole life? my baby is on brest feed, will it effect her also
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM,
I have read your query, thyroid hormones are critical for development of the fetal and neonatal brain, as well as for many other aspects of pregnancy and fetal growth. Hypothyroidism in either the mother or fetus frequently results in fetal disease; in humans, this includes a high incidence of mental retardation. The deleterious effects of thyroid dysfunction can also extend beyond pregnancy and delivery to affect neurointellectual development in the early life of the child. Demand for thyroid hormones is increased during pregnancy which may cause a previously unnoticed thyroid disorder to worsen. Thyroid hormone concentrations in blood are increased in pregnancy, partly due to the high levels of oestrogen and due to the weak thyroid stimulating effects of human chorionic gonadotropin (hCG) that acts like TSH. Thyroxine (T4) levels rise from about 6–12 weeks, and peak by mid-gestation; reverse changes are seen with TSH. Thyroxine requirements may increase in late gestation and return to pre-pregnancy levels in the majority of women on delivery. Hence, if the levels are normalised and if advised by the clinician it can be stopped. Thanks
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor